Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 91, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 10, 2005, 4:47 PM EDT for Fayette County, Jessamine County, Kentucky. It was in force for 28 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 4:47 PM EDT (20:47 UTC)
- Expired
- Jun 10, 2005, 5:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Fayette County, KY, Jessamine County, KY
The radar
The Jackson,KY radar (KJKL), 117 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:52 PM EDT | TSTM WND GST 60 | 2 N Lexington, KY | |
| Jun 10, 4:56 PM EDT | TSTM WND GST 40 | 3 W Lexington, KY | WIND GUST FROM LEXINGTON ASOS DIAL-IN. |
| Jun 10, 4:58 PM EDT | TSTM WND DMG | Lexington, KY | TREES AND POWER LINES DOWN. |
| Jun 10, 5:00 PM EDT | TSTM WND DMG | 1 N Nicholasville, KY | NUMEROUS TREES DOWN. ONE TREE FELL ON VEHICLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 102048
SVRLMK
KYC067-113-102115-
/O.NEW.KLMK.SV.W.0091.050610T2047Z-050610T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 PM EDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN EAST CENTRAL KENTUCKY
THIS INCLUDES THE CITY OF LEXINGTON
JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 515 PM EDT
* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR NICHOLASVILLE...OR ABOUT 12
MILES SOUTHWEST OF LEXINGTON...AND MOVING NORTH AT 10 MPH. ANOTHER
STORM WAS LOCATED NEAR THE LEXINGTON AIRPORT.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEAR THE AREA BETWEEN KEENE AND LEXINGTON BETWEEN 450 AND 510 PM
EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3787 8472 3775 8457 3791 8447 3804 8438
3819 8442 3813 8461
$$
CS3 follow-up statements
000
WWUS53 KLMK 102101
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT FRI JUN 10 2005
KYC067-113-102115-
/O.CON.KLMK.SV.W.0091.000000T0000Z-050610T2115Z/
FAYETTE KY-JESSAMINE KY-
501 PM EDT FRI JUN 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM EDT FOR
JESSAMINE AND FAYETTE COUNTIES...
AT 452 PM EDT...TRAINED WEATHER SPOTTERS REPORTED 60 MPH WINDS OVER
FAYETTE COUNTY. THESE STORMS STRETCHED FROM FAR NORTHERN JESSAMINE
COUNTY NORTHWARD INTO NORTHERN FAYETTE COUNTY...MOVING NORTH AT 15
MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3787 8472 3775 8457 3791 8447 3804 8438
3819 8442 3813 8461
$$
CS000
WWUS53 KLMK 102102 CCA
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT FRI JUN 10 2005
KYC067-113-102115-
/O.CON.KLMK.SV.W.0091.000000T0000Z-050610T2115Z/
FAYETTE KY-JESSAMINE KY-
501 PM EDT FRI JUN 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM EDT FOR
JESSAMINE AND FAYETTE COUNTIES...
AT 452 PM EDT...TRAINED WEATHER SPOTTERS REPORTED 60 MPH WINDS OVER
FAYETTE COUNTY. THESE STORMS STRETCHED FROM FAR NORTHERN JESSAMINE
COUNTY NORTHWARD INTO NORTHERN FAYETTE COUNTY...MOVING NORTH AT 15
MPH.
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3787 8472 3775 8457 3791 8447 3804 8438
3819 8442 3813 8461
$$
CS000
WWUS53 KLMK 102116
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 PM EDT FRI JUN 10 2005
KYC017-102130-
/O.CON.KLMK.SV.W.0092.000000T0000Z-050610T2130Z/
BOURBON KY-
515 PM EDT FRI JUN 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM EDT FOR
BOURBON COUNTY...
AT 500 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH
ENTERING BOURBON COUNTY. THIS STORM WAS LOCATED NEAR PARIS...OR ABOUT 12
MILES NORTHEAST OF LEXINGTON...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PARIS BY 520 PM EDT(420 PM CDT)
RUDDELS MILLS BY 530 PM EDT(430 PM CDT)
LAT...LON 3822 8441 3820 8437 3810 8437 3807 8429
3811 8412 3835 8420 3827 8442
$$
SCHOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:15 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 10, 3:15 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT FRI JUN 10 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... NUMEROUS THUNDERSTORMS DEVELOPED ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON IN THE WARM UNSTABLE AIR. THUNDERSTORMS FIRST FORMED ALONG THE TEMPERATURE GRADIENT OF AN AREA OF CLOUDS LEFT OVER FROM OVERNIGHT. AS THESE CLOUDS DISSIPATED AND AS OUTFLOW BOUNDARIES DEVELOPED...THE THUNDERSTORMS BECAME MORE WIDESPREAD. THESE WILL CONTINUE INTO EARLY EVENING THEN DIE OUT. FORECAST PROBLEM THIS AFTERNOON/S PACKAGE IS TIMING AND AMOUNT OF SHOWERS AND THUNDERSTORMS...DIURNAL AND MAINLY WITH REMNANTS OF ARLENE AS IT COMES INLAND. WILL LEAN MORE TOWARD GFS THIS FORECAST AND ON NATIONAL HURRICANE CENTER FOR TRACK AND TIMING OF ARLENE. DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS WILL AGAIN BE THE RULE ON SATURDAY AS THE WARM AND UNSTABLE AIR REMAINS OVER THE AREA. NIGHTTIME TEMPERATURES WILL FALL ONLY INTO THE UPPER 60S/LOWER 70S, WHILE AFTERNOON TEMPERATURES WILL AGAIN RISE INTO THE MID AND UPPER 80S. ADDED CLOUDS AND SHOWERS WILL KEEP READINGS A LITTLE COOLER WHERE SHOWERS AND CLOUDS ARE MOST NUMEROUS. ON SATURDAY NIGHT WE SHOULD SEE THE FIRST AFFECTS OF ARLENE WITH CLOUDS INCREASING AND SCATTERED SHOWERS/THUNDERSTORMS MOVING INTO THE AREA. ON SUNDAY THE SHOWERS WILL INCREASE IN COVERAGE. THE SHOWERS WILL NOT BE CONTINUOUS BUT MANY AREAS WILL SEE RAIN AS THE REMNANTS APPROACH. WILL KEEP PROBABILITIES IN THE HIGHER CHANCE CATEGORY FOR NOW...UNTIL THE TRACK OF ARLENE CAN BE BETTER DEFINED. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY BUT AS ARLENE MOVES TO THE NORTH THE SHOWERS WILL BECOME MORE SCATTERED. WILL TRIM TEMPERATURES A LITTLE DURING THE DAYTIME WITH THE CLOUD COVER BUT AREAS BETWEEN THE SHOWERS COULD STILL PROVIDE ENOUGH BREAKS IN THE CLOUDS TO SEND TEMPERATURES INTO THE LOWER AND MID 80S. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)... MAIN CONCERN DURING EXTENDED PART OF FCST WILL BE IN FIRST 2 DAYS WITH TRANQUIL WEATHER PTRN EXPCTD THEREAFTER. MEDIUM RANGE MODELS SHOW SIMILAR FEATURES BUT WITH SOME NOTABLE DIFFS IN TIMING AND LOCATION OF IMPORTANT FEATURES. FIRST CONCERN IS REMNANTS OF T.S. ARLENE WHICH ACCORDING TO NHC FCSTS SHOULD HAVE PAST OUR AREA BY MON NGT. THEREFORE...ATTENTION TURNS TO MID-LEVEL VORTEX (UPR LOW) PROGRESSING SLOWLY ACRS CNTRL/ NRN PART OF COUNTRY. MODELS HAVING SOME TIMING DIFFS WITH THIS. 84HR NAM SHOWS H5 LOW OVER IA MON EVNG WHILE 12UTC GFS IS SLOWER AND 12UTC CANADIAN GEM MODEL SLOWER YET. FOR EXAMPLE...GFS HAS H5 LOW OVER WI AT 12UTC WED WHILE CANADIAN GEM HAS IT NEAR MN-ND BORDER. MEANWHILE...00UTC ECMWF HAS A DIFFERENT EVOLUTION WITH UPR LOW FORMING/TRACKING FARTHER S MOVING SEWD OVER MIDWEST WHICH SEEMS ODD. GFSS TIMING BASICALLY IS AVG OF WHAT 84HR NAM AND GEM SUGGEST AND WILL LEAN TOWARD THIS SOLUTION FOR TIMING AT THIS TIME. WITH THIS IN MIND...WL NOT INCLUDE NOCTURNAL TSTMS IN FCST MON NGT BTWN THE DEPARTED REMNANTS OF ARLENE AND WELL AHEAD OF CDFNT ASSOCD WITH UPR LOW WELL TO OUR WEST. ON TUE...DIURNAL TSTMS SHOULD FIRE IN AFTN AHEAD OF CDFNT...AND WL CARRY TSTM CHC THROUGHOUT TUE NGT AS FNT AND UPR LOW APPROACH. PRECIP CHCS WL END BY WED MRNG OR ON WED AS FNT PASSES. FRONTAL PASSAGE WL BRING SOME RELIEF TO THE VERY WARM HUMID CONDITIONS WITH TEMPS AND DEWPTS AT LEAST SEVERAL DEGREES COOLER FOR SECOND HALF OF NEXT WEEK. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && SCHOLZ/FUNK
Hazardous weather outlook, Jun 10, 3:45 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT FRI JUN 10 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER 345 PM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON AND EARLY EVENING OVER MUCH OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE MAIN HAZARDS FROM THESE STORMS WILL BE BRIEF VERY HEAVY RAINFALL... WHICH COULD CAUSE PONDING OF WATER ON ROADS AND LOW SPOTS...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. THE STORMS WILL DISSIPATE LATE THIS EVENING BY OR AFTER ABOUT 10 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST SATURDAY THROUGH TUESDAY. AT THIS TIME...THE BEST CHANCE FOR RAINFALL APPEARS TO BE FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT AS THE REMNANTS OF TROPICAL STORM ARLENE APPROACH THE TENNESSEE AND OHIO VALLEYS. IF THE PATH OF THIS STORM HOLDS...ITS REMNANTS COULD BRING HEAVY RAINFALL TO PARTS OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FUNK
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:19 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 27 min |
| Jun 10, 4:56 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 37 min |
| Jun 10, 5:33 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas, Scott | 28 min |
| Jun 10, 6:38 PM EDT | Severe Thunderstorm Warning | LMK | Simpson | 28 min |
| Jun 10, 7:19 PM EDT | Severe Thunderstorm Warning | LMK | Green | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.